I've been diagnosed with a GAD a few years ago. I haven't had any anxiety attack in over 2 years. Now, it's time to go back to school (I'm 35) which my brain doesn't understand lol. I've been taking 2.5mg of Lexapro in the morning and another 2.5mg at around 5-6pm. I'd say the first 2 days were fine- no side effects except for a little dizziness. Then, this horrible anxiety would kick in that caused me severe panic attacks. I have 'good days' and 'bad days'. Sometimes, my heart is racing like crazy at night or I just wake me at 3-4am and can't go back to sleep. I've been taking Xanax to put me to sleep (last night was the second night of taking it), I tried Trazadone as well, but that didn't work. Today is my 7th day of taking Lexapro. I wonder if I should keep taking it or just switch to a different one. Maybe I'm allergic to it? I've been on Celexa and took the full dose with no side effects, Paxil wasn't a success though. What's also strange is that I've switched to Lexapro before from Paxil and was on a low dose as well (it was probably 5mg or 2.5mg) and didn't have these horrible side effects. I've been reading reviews here on this site and some people are saying that the side effects go away after 2 weeks or longer. But I am not even on 10mg! I am just at a loss.. please help!
Hi , there are a few antidepressants that I can't take either because of the S/Es you mention . Lexapro was one that caused me bad anxiety I didn't wait to see if I got use to it I stopped it straight away . You've only been on it for 3 days , you can stop & have a couple of days of washout before you try something else . I went onto Prozac & had very few s/es , I just take mine of a night before bed . It helps me sleep
You are not the only one that has stopped and then restarted an anti depresseant and had it not work like the first time. I have had several that did the same thing with bad side effects. No one knows why this happens. You can either try to hang with it for another couple of weeks to see if the side effects lessen or try something else. Maybe go back to the Celexa?
Sorry you are not doing well, anxiety attacks can be hard.
I had the same when I started on 5mg. The side affects lasted about 2 weeks. Then I went up to 10mg and the side affects were worse and lasted about 3 weeks. But I hung in there and now I feel amazing. It's hard for some people to get on to antidepressants and you really do have to persevere because the good outweighs the bad - eventually.
I tried a lot of SSRIs and SNRIs to no avail. I ended up worse. I was prescribed some high dose benzodiazepines but while they worked, my personality changed and cost me some friendships. Stopping them was also hell.
I found less was more. I now take Bupropion 100 mg BID. Below the recommended dose. I also take Remeron 45mg (very sedating antidepressant). BuSpar and Seroquel. And Klonopin 0.5 mg TID. I'm Bipolar with mania far exceeding depression, and this combo keeps me in check, and I can sleep.
I hope you find a solution, it took years to find mine.
mkarp1982; Glad the 5mg is working now, What happens is anytime the doctor changes the dose it affects us all different and we start to get some side effects again just so you know but on a dose change the side effects normally don't last as long as when we first start them but whatever you do now don't keep going up and down in dose you may still have some good and bad days from time to time. Ask your doctor if it's okay to keep an alprazolam(Xanax) in your pocket or whatever so if you feel a panic attack that you can't work through you have a back up like start with 1/2 of the tablet and many of us dissolve it in the mouth and it gets in our system faster. But anyway it is very important that you take the Lexapro at about the same time daily. But 5mg is still the lower dose but if it is working well stay there that way you know you can increase later if needed. I think you're going to be fine from what you said when you first started.
And above all try not to dwell on these attacks think positive and don't even listen to negative people that can drag you down. all of this helps in the cycle of agoraphobia or any type panic disorder. So keep at it and you always know you can come back and just chat with someone here when you need to. Reach for the sky you can and we'll do it. Chuck1957
The first time I was taking Lexapro during 3 months 5ml, the first few days it was nausea and dizziness. And after I felt like everything went away and I got much better, less worry and anxiety. So after when I stopped I felt fine but some problems appeared and I got my anxiety back. And I started my Lexapro again 5 ml. It was the same nausea and dizziness few days. After I still had anxiety and after one week I realized that it was actually grow but since I read in Internet that you have to wait couple of weeks Lexapro to start to work. And I did but my anxiety grew and grew sometimes I couldn't breathe. And I just was waiting positive results how it was in the first time... So after almost one month of suffering I switched on 2.5 ml and I felt amazin like no anxiety at all. And I was thinking that it is so small dosage that it doesn't help me I just feel much better "by my self" . But it was my mistake after when I stopped to take my 2,5 after 2 days my anxiety came back again :(. Lexapro is working for some people but very important dosage .
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Nov 2009 • 1 answer
Since taking avelox 400 mg for three days, I started having horrible panic attacks and had to go to?
Posted 23 Sep 2011 • 1 answer
Posted 21 Oct 2011 • 2 answers
Posted 4 Nov 2014 • 2 answers
Posted 12 Dec 2015 • 2 answers